This topic contains 8 replies, has 8 voices, and was last updated by Avatar zaf23 1 year, 2 months ago.

  • Author
    Posts
  • #942
    pebbles
    pebbles
    Participant

    Feeling so down. Just wondered if I should take any antidepressants? What are people’s experience?

  • #946
    drpsych
    drpsych
    Participant

    I didn’t take any but know someone who did. They took Sertraline just a short while to get them through the toughest part.
    As a psychologist, I prefer to just have therapy but agree that if you can’t get out of bed, antidepressants can give you a bit of a boost.

  • #951
    Lucy Davis
    lucy
    Keymaster

    I have known both people who found them useful and people who had negative experiences. I wouldn’t rule them out – talk to your GP definitely. A friend of mine was dead set against them and her GP helped her to realise that they could be useful for her. They were…. But I would also say try to do things that naturally lift your mood, like being outdoors. I know it’s blooming freezing but a short walk somewhere beautiful that you love is so good for the soul. The sea, heights, somewhere green… is there anywhere nearby?

  • #1032
    Al.one
    al-one
    Participant

    I tried a couple but had some side effects. I also had some sleeping tablets as I couldn’t sleep. I didn’t use them everyday though.

  • #1152
    Avatar
    aus2
    Participant

    I’ve been on sertraline for a year and while it helps with the depression and anxiety, I’ve also had some side effects. It can make you a bit spacey and feel a bit like you’re living in the matrix so to speak. Also there are sexual side effects which is not great when you’re trying to start dating again. Definitely be sure to speak with a therapist rather than just getting a prescription from your GP. They’ll be better equipped to tailor your dose and get to the root of the problem.

  • #1169
    Dr Isabelle Hung
    isabelle
    Participant

    What kind of sexual side effects? That sounds scary!

  • #1178
    Avatar
    dannyboyyyyyyyyy
    Participant

    Hi Pebbles – sorry you are feeling down. It is an awful feeling. I went to my doctor when i first split as i was very upset and would wake up at 4am every morning feeling gut wrenched. My doctor was (I thought) a bit harsh – he said “it is not a mental illness” – you should be in pain!” – at the time i thought cheeky git! but actually he was probably right in many ways – the pain is real but does subside! I would never had . All i can say is it does pass and things get better/ I highly recommend mindfulness, time with good company (including the divorce club on meet up) but also allow yourself to be sad and upset (it is so important to just be and feel that). If your symptoms continue then defo see doctor and consider therapy but try to be as compassionate and loving to yourself as you can muster!

  • #1027
    Al.one
    al-one
    Participant

    I had quite a lot of side-effects and felt really tired. Sleeping pills were useful though

  • #4584
    Avatar
    zaf23
    Participant

    Hi All,
    I am really new to this, have never posted or spoken about my personal life, but me and my wife have been married for 8 months, knew her for 6 years through uni. We were having some arguments about some one said this and some one said that to her, and I would just say to her to ‘please move on’ and don’t fight over things that are beyond our control. Yes, I didn’t listen to her when she used to cry and that made the whole situation worse, and me being away, working long hours and so does she, distant, arguments and anger has killed us. She is now filling for a divorce and does not want to reconcile at any cost, her family are also pushing her to do it, she is my love and life, but now that she has filed for divorce, I am really struggling, every time I go to our flat, our memories are everywhere, I keep seeing her pictures on my phone and laptop, always thinking of her…I am not coping well at all. my whole world has come crashing down.. Can anyone give me some advice or direction ? really need some help.

You must be logged in to reply to this topic.

SHARE THIS